Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 4, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 22, 2005, 4:32 PM CST for Bienville Parish, Louisiana. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2005, 4:32 PM CST (22:32 UTC)
- Expired
- Feb 22, 2005, 5:30 PM CST
- In force
- 58 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Bienville Parish, LA
The radar
The Shreveport radar (KSHV), 57 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1033 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 222233
SVRSHV
LAC013-222330-
/O.NEW.KSHV.SV.W.0004.050222T2232Z-050222T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
432 PM CST TUE FEB 22 2005
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BIENVILLE PARISH IN NORTHWEST LOUISIANA
* UNTIL 530 PM CST
* AT 424 PM CST...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL. THIS STORM WAS LOCATED NEAR RINGGOLD...OR ABOUT 21 MILES
SOUTH OF MINDEN...AND NEARLY STATIONARY.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL BIENVILLE PARISH AT 450 PM CST
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
BIENVILLE PARISH IN NORTHWEST LOUISIANA
UNTIL 530 PM CST.
LAT...LON 3224 9321 3225 9340 3231 9341 3238 9340
3239 9341 3241 9340 3242 9308 3225 9308
3223 9310 3220 9319
$$1 follow-up statement
000
WWUS54 KSHV 222250
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
448 PM CST TUE FEB 22 2005
LAC013-222330-
/O.CON.KSHV.SV.W.0004.000000T0000Z-050222T2330Z/
BIENVILLE LA-
448 PM CST TUE FEB 22 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM CST FOR
BIENVILLE PARISH...
AT 444 PM CST...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE IN THE TOWN OF
RINGOLD. THE PUBLIC ALSO REPORTED GOLF BALL SIZE HAIL 4 MILES SOUTH
OF RINGOLD ALONG HIGHWAY 371. THIS STORM WAS LOCATED NEAR
JAMESTOWN...OR ABOUT 21 MILES SOUTH OF MINDEN...AND WAS NEARLY
STATIONARY.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CASTOR.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 3224 9321 3225 9340 3231 9341 3238 9340
3239 9341 3241 9340 3242 9308 3225 9308
3223 9310 3220 9319
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 2:15 PM CST, 2 hours 17 minutes earlier.
Area forecast discussion, Feb 22, 2:15 PM CST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 215 PM CST TUE FEB 22 2005 .DISCUSSION... A WEAK STATIONARY BOUNDARY LINGERS ACROSS THE AREA THIS AFTERNOON...JUST NORTH OF I20. THIS FEATURE IS EXPECTED TO BE THE FOCUS FOR DEVELOPING SHOWER AND THUNDERSTORM ACTIVITY LATE THIS EVENING. NO CONVECTIVE ACTIVITY HAS BEEN OBSERVED VIA THE MOSAIC RADAR FIELD YET...BUT GFS AND ETA HAVE BEEN VERY CONFIDENT WITH THE HIGH POPS THEY HAVE GENERATED IN THE LATEST RUNS. NO REAL CONVERGENCE IS BEING OBSERVED ACROSS THE BOUNDARY RIGHT NOW...THIS DOES NOT MEAN PRECIPITATION WANT DEVELOP...BUT THE CHANCES FOR SEVERE WEATHER SHOULD BE LESSENED. THE STRONGEST LIFT TONIGHT LOOKS TO BE OVER NORTH CENTRAL TEXAS...THUS THIS AREA SHOULD HAVE THE GREATEST THREAT FOR SEVERE WEATHER...WITH SOME STORMS POSSIBLY MOVING INTO NORTHEAST TEXAS. THE MID LEVELS DO NOT MOISTEN UP SIGNIFICANTLY UNTIL AFTER MIDNIGHT...SO LOOK FOR RAIN TO MOVE IN WELL AFTER DARK. FLOODING WILL BE THE MAIN THREAT TONIGHT...AS SHOWERS AND THUNDERSTORMS WILL LIKELY MOVE ACROSS SOME OF THE SAME AREAS IN NORTHEAST TEXAS. WILL GO SLIGHTLY BELOW GUIDANCE ON POPS TONIGHT...JUST FOR SAFETY AS NOTHING HAS DEVELOPED YET. FOR TEMPS WILL RIDE SLIGHTLY ABOVE GFS GUIDANCE. ELEVEN && .PRELIMINARY POINT TEMPS/POPS... SHV 60 63 45 52 / 70 80 60 30 MLU 58 61 45 52 / 60 80 60 50 DEQ 51 54 42 49 / 70 80 50 30 TXK 57 59 42 49 / 70 80 50 30 ELD 55 57 42 47 / 60 80 60 30 TYR 60 63 42 54 / 70 80 60 30 GGG 60 63 43 53 / 70 80 60 30 LFK 64 70 49 55 / 50 60 60 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Feb 22, 12:00 PM CST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST TUE FEB 22 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-231200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST TUE FEB 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON...MAINLY ALONG AND TO THE SOUTH OF A WEAK COLD FRONT...STRETCHING ACROSS NORTHEAST TEXAS INTO SOUTHERN ARKANSAS. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE PRODUCING HAIL AND DAMAGING WINDS. TONIGHT...EXPECT THE SHOWERS AND THUNDERSTORMS TO INCREASE IN COVERAGE...WITH A CONTINUED THREAT OF SEVERE WEATHER THROUGHOUT THE NIGHT...MAINLY ACROSS EAST TEXAS AND NORTH LOUISIANA. ANOTHER CONCERN...WILL BE THE POSSIBILITY OF SOME FLASH FLOODING TONIGHT...AS THUNDERSTORMS WILL HAVE THE POTENTIAL TO MOVE OVER THE SAME AREA... FOR AN EXTENDED PERIOD OF TIME...RESULTING IN LOCALLY HEAVY RAINFALL BETWEEN TWO AND FOUR INCHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE ONGOING WEDNESDAY MORNING...WITH RAIN EXITING THE AREA LATE ON WEDNESDAY. SOME OF THE STORMS EARLY WEDNESDAY COULD PRODUCE LARGE HAIL...STRONG WIND GUSTS AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...COULD BE NEEDED THIS AFTERNOON AND TONIGHT.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.